Alert archive / Mississippi / Special Weather Statements in 2021
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Sep 1, 2021, 7:29 PM CDT for Yazoo County, Mississippi. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 1, 2021, 7:29 PM CDT (00:29 UTC)
- Expired
- Sep 1, 2021, 8:15 PM CDT
- In force
- 46 min
- Issued by
- NWS Jackson, MS
- Hail
- 0.25 in
- Wind
- 40
County Yazoo County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 56 km from the middle of the area, began a volume at 00:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 1, 7:37 PM CDT | TSTM WND DMG | 4 Ese Phoenix, MS | A POWERLINE AND SEVERAL TREES DOWN ON COX FERRY RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 0.5 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1607 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1520 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
744
WWUS84 KJAN 020029
SPSJAN
Special Weather Statement
National Weather Service Jackson MS
729 PM CDT Wed Sep 1 2021
MSZ042-043-048-020115-
Hinds MS-Yazoo MS-Madison MS-
729 PM CDT Wed Sep 1 2021
...A strong thunderstorm will impact portions of central Yazoo, north
central Hinds and southwestern Madison Counties through 815 PM CDT...
At 729 PM CDT, Doppler radar was tracking a strong thunderstorm near
Tinsley, or near Yazoo City, moving south at 30 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Canton, Yazoo City, Benton, Flora, Myrleville, Phoenix, Tinsley,
Little Yazoo, Bentonia and Satartia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3257 9002 3244 9058 3250 9059 3249 9058
3250 9058 3251 9055 3253 9055 3253 9058
3255 9060 3286 9066 3289 9022
TIME...MOT...LOC 0029Z 351DEG 25KT 3279 9040
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
$$
JNEWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Sep 1, 2:33 PM CDT, 4 hours 56 minutes earlier.
Area forecast discussion, Sep 1, 2:33 PM CDT, 4 hours 56 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
233 PM CDT Wed Sep 1 2021
.DISCUSSION...
Through Thursday: It's a hot and humid day as moisture pools
ahead of a cold front which is moving southward toward the area.
Heat indices have been meeting advisory criteria consistently
since midday at many locations mainly west of I-55. Meanwhile, a
convective cluster clipped the Golden Triangle earlier this
afternoon, resulting in tree damage in Lowndes County. Additional
scattered convective development is expected later this afternoon
into this evening, both ahead of the front across south AR and
north MS and along a seabreeze boundary pushing northward from
south MS and south LA. Given the strong instability that has
materialized across the area and modestly strong 0-3 km flow, a
few more strong storms cannot be ruled out with damaging wind
gusts being the main concern. Weak mid level lapse rates and
marginal deep layer shear should preclude a more noteworthy severe
threat.
With the presence of the front, convection may fester later into
the evening, though it should lose intensity as instability
greatly diminishes. By tomorrow morning, the front will extend
roughly from southeast AR through the Meridian area and continue
slowly southward through the day. Isolated to scattered convection
will remain possible Thursday in the area south of the front from
central LA across the US 98 corridor in south MS. It will remain
warm in that area as well, with enough moisture lingering for heat
indices to possibly tease 100F-105F in the MissLou area.
Confidence in this is not high enough to add mention to the HWO,
but once again we'll reassess later tonight with an eye toward
remaining power outages in areas most heavily impacted by Ida.
/DL/
Thursday night through Tuesday...
Cooler and drier air filters into the region behind the front,
resulting in more comfortable conditions across the region.
Overnight lows Thursday night/Friday morning will be the coolest
temperatures in the forecast with lows dropping to the low to mid
60s. Temperatures will only climb into the 80s in most locations
on Friday with the Delta most likely in the lower 90s. Surface
ridge axis slips through the region Friday night and winds come
around to more southerly. At first though, the southerly winds are
generally light and the dewpoints take a bit to respond. As a
result, Saturday is warm but still noticeably less humid.
Southerly flow picks up a bit through the weekend, and temps begin
to rebound in earnest by Sunday as the warmer mid level temps in
the southwest begin to advect into the region...and the dewpoints
climb back to the 70s as well. With the moisture return and the
heat back into the 90s, the pops return to the forecast as well to
wrap up the weekend...lingering into the start of the work week.
&&
.AVIATION...
18Z TAF discussion:
VFR conditions prevail across the area this afternoon. Scattered
SHRA/TS will develop and move across the region ahead of a cold
front late this afternoon through this evening, with brief
categorical reductions possible in localized +RA. Early Thu
morning to around daybreak, brief patchy fog development is
possible again, mainly across south MS and central LA. Otherwise,
VFR conditions will continue. /DL/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 72 89 66 89 / 36 8 1 4
Meridian 69 87 64 87 / 37 3 1 2
Vicksburg 74 92 69 92 / 30 10 1 3
Hattiesburg 73 90 68 90 / 42 22 2 5
Natchez 72 91 70 91 / 27 31 3 5
Greenville 70 89 64 89 / 11 2 1 0
Greenwood 69 89 63 88 / 8 1 1 1
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Heat Advisory until 7 PM CDT this evening for MSZ018-019-025-027-
034>036-040>043-047>049-053>055-059>064-072.
LA...Heat Advisory until 7 PM CDT this evening for LAZ007>009-015-016-
023>026.
AR...Heat Advisory until 7 PM CDT this evening for ARZ074-075.
&&
DL/HJSHazardous weather outlook, Sep 1, 4:43 PM CDT, 2 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 443 PM CDT Wed Sep 1 2021 ARZ074-075-LAZ007>009-015-016-025-MSZ034>058-064>066-022145- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Tensas-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson Davis-Covington-Jones- 443 PM CDT Wed Sep 1 2021 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, northwest Mississippi, and south central Mississippi. .DAY ONE...Tonight and Thursday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Tonight A few severe storms will move southward across the outlook area for the remainder of the afternoon into the early evening. Damaging wind gusts and hail to the size of quarters will be possible. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight. LAZ023-024-026-MSZ018-019-025>033-059>063-072>074-022145- Franklin LA-Catahoula-Concordia-Bolivar-Sunflower-Leflore-Grenada- Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha- Jefferson-Adams-Franklin MS-Lincoln-Lawrence-Marion-Lamar-Forrest- 443 PM CDT Wed Sep 1 2021 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, north central Mississippi, and south central Mississippi. .DAY ONE...Tonight and Thursday The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Tuesday. 20 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms are expected. Moderate...Severe storms expected with significant severe weather possible. Enhanced...Severe storms expected. Slight...Severe storms possible. Marginal...Isolated severe storms possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/
In the hours before
Local storm report, Sep 1, 6:47 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
647 PM CDT WED SEP 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0639 PM TSTM WND DMG 5 SW FANNIN 32.37N 90.02W
09/01/2021 RANKIN MS TRAINED SPOTTER
TREE DOWNED ALONG GRANTS FERRY RD.
&&
DLLocal storm report, Sep 1, 6:54 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
654 PM CDT WED SEP 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0623 PM TSTM WND DMG 3 ENE NEWTON 32.34N 89.11W
09/01/2021 NEWTON MS EMERGENCY MNGR
STRUCTURAL DAMAGE AND DOWNED TREES REPORTED
ALONG HIGHWAY 80 BETWEEN HICKORY AND NEWTON.
&&
AJLocal storm report, Sep 1, 7:04 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
704 PM CDT WED SEP 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0644 PM TSTM WND DMG 2 WSW PELAHATCHIE 32.31N 89.83W
09/01/2021 RANKIN MS PUBLIC
TREE DOWN ON HIGHWAY 80.
&&
AJSpecial weather statement, Sep 1, 7:18 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Jackson MS
718 PM CDT Wed Sep 1 2021
MSZ054-055-020045-
Copiah MS-Simpson MS-
718 PM CDT Wed Sep 1 2021
...Strong thunderstorms will impact portions of Simpson and eastern
Copiah Counties through 745 PM CDT...
At 718 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Whites to Mendenhall. Movement was south
at 45 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Magee, Mendenhall, Pinola, Union, Martinville, Hopewell, Harrisville,
Sanatorium, Shivers, Rockport, D'Lo, Georgetown and Braxton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3170 9038 3205 9030 3205 8973 3177 8974
3176 9013 3171 9026
TIME...MOT...LOC 0018Z 020DEG 41KT 3205 9020 3194 8986
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
JNESpecial weather statement, Sep 1, 7:27 PM CDT, 2 minutes before
Special Weather Statement
National Weather Service Jackson MS
727 PM CDT Wed Sep 1 2021
ARZ075-LAZ008-009-MSZ034-040-020115-
Chicot AR-East Carroll LA-West Carroll LA-Washington MS-Issaquena MS-
727 PM CDT Wed Sep 1 2021
...A strong thunderstorm will impact portions of southern Chicot
County, northeastern East Carroll and northeastern West Carroll
Parishes, southwestern Washington and northwestern Issaquena Counties
through 815 PM CDT...
At 726 PM CDT, Doppler radar was tracking a strong thunderstorm over
Chicot Junction, or near Eudora, moving south at 30 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Eudora, Gassoway, Millikin, Chicot Junction and Kilbourne.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3323 9146 3326 9119 3317 9104 3289 9108
3292 9146 3296 9146 3297 9144 3298 9144
3298 9145 3299 9145 3299 9144 3300 9144
3301 9146
TIME...MOT...LOC 0026Z 351DEG 25KT 3318 9129
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
JNESpecial weather statement, Sep 1, 7:29 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
729 PM CDT Wed Sep 1 2021
MSZ042-043-048-020115-
Hinds MS-Yazoo MS-Madison MS-
729 PM CDT Wed Sep 1 2021
...A strong thunderstorm will impact portions of central Yazoo, north
central Hinds and southwestern Madison Counties through 815 PM CDT...
At 729 PM CDT, Doppler radar was tracking a strong thunderstorm near
Tinsley, or near Yazoo City, moving south at 30 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Canton, Yazoo City, Benton, Flora, Myrleville, Phoenix, Tinsley,
Little Yazoo, Bentonia and Satartia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3257 9002 3244 9058 3250 9059 3249 9058
3250 9058 3251 9055 3253 9055 3253 9058
3255 9060 3286 9066 3289 9022
TIME...MOT...LOC 0029Z 351DEG 25KT 3279 9040
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
JNEThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 7:08 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis, Jones | 67 min |
| Sep 1, 7:18 PM CDT | Special Weather Statement | JAN | Simpson | 27 min |
| Sep 1, 8:00 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison, Rankin, Warren, Yazoo | 60 min |
| Sep 1, 8:12 PM CDT | Special Weather Statement | JAN | Forrest, Lamar, Marion | 33 min |
| Sep 1, 8:48 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Copiah, Hinds, Warren | 57 min |
| Sep 1, 9:22 PM CDT | Special Weather Statement | JAN | Warren | 38 min |
| Sep 1, 9:38 PM CDT | Special Weather Statement | JAN | Adams, Franklin, Jefferson | 37 min |
| Sep 1, 10:26 PM CDT | Special Weather Statement | JAN | Adams, Franklin, Jefferson, Lincoln | 34 min |
| Sep 1, 9:58 PM CDT | Special Weather Statement | JAN | Madison, Tensas | 32 min |
| Sep 1, 10:35 PM CDT | Special Weather Statement | JAN | Tensas | 55 min |
| Sep 1, 7:27 PM CDT | Special Weather Statement | JAN | Chicot | 48 min |
Nearby
Special Weather Statements in Mississippi, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.